If you still have side effects, after 6 weeks you need to talk with your doctor about changing the medication.
The idea that you will adapt to side effects can be true in some cases.
I don't make my patients suffer after 6 weeks.
There are plenty of medications for anxiety and depression.
Please type a response.
on average could I stay on them longer doctor gave them for me for three months as I want to go abroad for long holiday
You can, but why? Unless your side effects are getting better, why would you do that, as side effects can get worse.....it is a sign at this point that you do not tolerate the medicine well. I would discuss this with the prescribing doctor. There are drugs that have a different and better side effect profile.
what would you suggest I tried citalopram but came of them
zoloft has an excellent profile, but really your doctor who knows you needs to help you decide that; wellbutrin is atypical, and you might tolerate that if not SSRI types, then there are newer SNRIs; I would discuss these options.
Is it alright to keep on them for longer, it will not cause any harm by doing so
Can't say. Logically, if you are not getting worse, and you tolerate the side effects, OK. But if you get worse, then I would consider that harmful. That you need to inform your doc about.
Let me know if you have further questions.
Use reply to expert as needed.
Please do not forget a positive [hopefully excellent] rating.
I attempt to be prompt, accurate and excellent.
Personally , I don't leave someone having untoward effects after 4 weeks.
Not worth it.